Colorado, 2007

Damaging Wind in Colorado, October 5, 2007

October 5, 2007 · NWS PUB · 1 event in 1 county or zone

A section of fence was blown into a house by severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A section of fence was blown into a house by severe wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Oct 5, 3:47 AM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Oct 5, 3:47 AM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
447 AM MDT FRI OCT 5 2007

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...TSRA CONTINUING EARLY THIS MORNING OVER SWRN CO/NWRN NM
IN RESPONSE TO WEAK POTENTIAL VORTICITY LOBE LIFTING ACROSS THE AREA
UNDER INCREASING SOUTHWEST FLOW ALOFT. ALSO A FEW TSRA EARLIER THIS
MORNING ALONG THE NM BORDER ASSOCIATED WITH NARROW AXIS OF
MOISTURE/INSTABILITY OVER EASTERN NM/WRN TX. MOST OF THESE STORMS
HAVE DIMINISHED SINCE 09Z...AS THEY MIGRATE NORTHWARD INTO DRIER AIR
MASS OVER EASTERN CO/WRN KS.

TODAY...FOR THIS MORNING...APPEARS PRECIP OVER THE FAR SOUTHEAST
PLAINS WILL DISSIPATE TO LITTLE MORE THAN SOME MID-LEVEL CLOUDINESS
BY SUNRISE...SO WILL GO WITH A DRY FORECAST FOR ALL OF THE PLAINS
THROUGH 18Z. FARTHER WEST...KEPT THE LOW POPS IN PLACE FOR AREAS
ALONG AND WEST OF THE CONTINENTAL DIVIDE...BUT CHANGED PRECIP TYPE
TO TSRA AS STORMS CONTINUE TO PRODUCE FAIRLY ROBUST LIGHTNING EVEN
AT THIS EARLY HOUR. ALSO SPREAD THE POPS SLIGHT FARTHER EAST TO
ACCOUNT FOR ANY STORMS DRIFTING EASTWARD INTO THE SAN LUIS VALLEY.
FOR THIS AFTERNOON...WITH DIGGING TROUGH OVER THE WESTERN U.S. AND
UPPER JET OVERHEAD...EXPECT BREEZY TO WINDY CONDITIONS ALL
AREAS...ESPECIALLY FAR EASTERN PLAINS AND MOST HIGHER TERRAIN.
CURRENT AND FORECAST DEWPOINTS SUGGEST MINIMUM RH THIS AFTERNOON
WILL REMAIN ABOVE 15 PERCENT MOST AREAS...SO NO FIRE WEATHER
HIGHLIGHTS AT THIS POINT. KEPT POPS GOING ALONG AND WEST OF THE DVD
CLOSER TO THE UPPER LOW...WHILE EASTERN MOUNTAINS AND I-25 CORRIDOR
WILL BE DRY WITH DOWNSLOPE S-SW WINDS. FAR EASTERN PLAINS COULD POP
A TSRA LATE...AS LOW LEVEL MOISTURE INCREASES ALONG WITH WEAK
CONVERGENCE ALONG THE LEE TROUGH/DRYLINE. WARM MAX TEMPS ALL
AREAS...WHICH CURRENT SET OF GRIDS PORTRAYS WELL.

TONIGHT...BREEZY AND WARM ALL AREAS AS WITH WEAK TO NON-EXISTENT
INVERSIONS MOST LOCATIONS. MAIN FOCUS FOR PRECIP AGAIN OUT
WEST...WITH SAN JUANS FAVORED AS UPPER LOW EDGES CLOSER AND FLOW
BECOMES SLIGHTLY MORE SLY. MADE ONLY A FEW MINOR CHANGES TO ONGOING
SET OF GRIDS.  --ETP--

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

FORECAST ISSUE FOR THE LONG TERM CONTINUES TO BE IMPACT INCOMING
SYSTEM HAS ON CWFA. 06Z/5TH MODEL RUNS NOW SHIFTING TRACK OF
UPPER SYSTEM A BIT FURTHER NORTH THAN EARLIER MODEL RUNS AND NOW
SUGGEST THAT SYSTEM SHOULD BE CENTERED OVER NORTHWEST UTAH AT 12Z
SATURDAY AND THEN SHIFT INTO SOUTHWEST WYOMING BY 12Z SUNDAY
BEFORE PUSHING INTO NORTHERN NEBRASKA BY 12Z MONDAY AND THEN INTO
WISCONSIN BY 12Z TUESDAY.

FOR SENSIBLE WEATHER...CWFA SHOULD NOTE CONTINUED MILD TO WARM
TEMPERATURES IN COMBINATION WITH HEALTHY SOUTHERLY TO
SOUTHWESTERLY WINDS IN ADVANCE OF SYSTEM SATURDAY. BY SUNDAY
MORNING...NORTHERLY SURGE SHOULD BE EXPERIENCED OVER EASTERN
SECTIONS WITH MARKEDLY COOLER TEMPERATURES EXPECTED
SUNDAY...ESPECIALLY EASTERN SECTIONS. ISOLATED TO SCATTERED POPS
SHOULD BE NOTED...ESPECIALLY OVER THE WESTERN MOUNTAINS SATURDAY
WITH PRECIPITATION FOCUS THEN SHIFTING INTO EASTERN SECTIONS ON
SUNDAY.

AS UPPER STORM SYSTEM DEPARTS REGION BY EARLY NEXT WEEK...EXPECT
THAT BRIEF UPPER RIDGING OF MONDAY/MONDAY EVENING TO GIVE WAY TO A
MORE SOUTHWEST TO ZONAL FLOW PATTERN ALOFT FROM TUESDAY INTO
WEDNESDAY WITH A MINIMAL TO NIL POP THREAT IN COMBINATION
MODERATING TEMPERATURES...ESPECIALLY BY NEXT TUESDAY AND
WEDNESDAY.

&&

.AVIATION...

VFR CONDITIONS KCOS/KPUB AND KALS TODAY...THOUGH WILL WATCH KALS
CLOSELY FOR TSRA POTENTIAL AND SOME BRIEF MVFR EARLY THIS MORNING.
BECOMING WINDY ALL AREAS AFTER 16Z...WITH SLY WINDS GUSTING IN THE
30-40 KNOT RANGE AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 5, 6:01 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT FRI OCT 5 2007

COZ058>089-093>099-061315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND
CENTRAL MOUNTAINS TODAY AND TONIGHT...WITH A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER
AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING AND WINDS GUSTS UP TO 50 MPH.

STRONG SOUTH TO SOUTHWEST WINDS WINDS WILL DEVELOP OVER ALL OF
SOUTHERN COLORADO BY LATE MORNING...WITH GUSTS TO 40 MPH OVER THE
PLAINS AND 55 MPH OVER THE MOUNTAINS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...A STRONG FALL STORM IS PROJECTED TO PUSH INTO THE
NORTHERN ROCKIES. THE EXACT TRACK AND INTENSITY OF THIS SYSTEM
CONTINUES TO REMAIN UNCERTAIN...HOWEVER THE POTENTIAL EXISTS THAT
SNOW WILL DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL
MOUNTAINS SATURDAY. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS
EASTERN COLORADO BY SUNDAY MORNING. COMPUTER MODELS CONTINUE TO
SUGGEST THAT ELEVATIONS ABOVE 7500 FEET MAY SEE SOME GENERALLY
LIGHT ACCUMULATING SNOW BY SUNDAY MORNING. TRAVELERS AND PERSONS
WITH PLANS FOR THIS WEEKEND SHOULD PAY ATTENTION TO THE LATEST
FORECASTS REGARDING THIS INCOMING WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Pueblo radar (KPUX), 175 km away, was scanning. The volume nearest the first event began at 16:37 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alamosa

When
October 5, 9:37 AM MST
Where
Alamosa County, 5 mi SSE of Mosca
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.583, -105.845

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, October 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 62849.